Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 3, 2014, 3:27 PM MDT for 16 counties in Colorado. It took effect at Oct 3, 2014, 9:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 3:27 PM MDT (21:27 UTC)
- In effect from
- Oct 3, 2014, 9:00 PM MDT
- Expired
- Oct 4, 2014, 9:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS75 KBOU 032127 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 327 PM MDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT FOR LATE TONIGHT INTO EARLY TOMORROW MORNING... .COOLER WINDS FROM THE NORTHWEST WILL MOVE IN OVERNIGHT COMBINED WITH CALMER WINDS TO BRING TEMPERATURES OVER THE FAR NORTHEASTERN CORNER OF THE STATE BELOW FREEZING. THIS COULD BE HAZARDOUS TO SENSITIVE OUTDOOR PLANTS. COZ048-050-051-041500- /O.NEW.KBOU.FR.Y.0003.141004T0300Z-141004T1500Z/ LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 327 PM MDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY. * TEMPERATURE...LOWS WILL FALL INTO THE UPPER 20S AND LOWER 30S BY SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS OVERNIGHT. && $$
3 follow-up statements
865 WWUS75 KBOU 040040 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 640 PM MDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT FOR LATE TONIGHT INTO EARLY TOMORROW MORNING... .CLEAR SKIES AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVERNIGHT. AREAS THAT ARE SHELTERED OR USUALLY EXPERIENCE LIGHT OVERNIGHT WINDS AND LOW LYING AREAS WILL LIKELY FALL INTO THE LOWER 30S BY SUNRISE. UNPROTECTED VEGETATION MAY BE DAMAGED OR KILLED FROM THE FROST LATE TONIGHT AND SATURDAY MORNING. COZ038>040-042>047-049-041500- /O.EXA.KBOU.FR.Y.0003.141004T0300Z-141004T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- WASHINGTON COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON... COPE...LAST CHANCE...OTIS 640 PM MDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT UNTIL 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. * TEMPERATURE...LOWS WILL FALL INTO THE 30S BY SUNRISE. LOW LYING AREAS WILL LIKELY FALL INTO THE LOWER 30S AND EXPERIENCE FROST. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS OVERNIGHT. && $$ COZ048-050-051-041500- /O.CON.KBOU.FR.Y.0003.141004T0300Z-141004T1500Z/ LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 640 PM MDT FRI OCT 3 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * TEMPERATURE...LOWS WILL FALL INTO THE 30S BY SUNRISE. LOW LYING AREAS WILL LIKELY FALL INTO THE LOWER 30S AND EXPERIENCE FROST. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS OVERNIGHT. && $$
909 WWUS75 KBOU 040946 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 346 AM MDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT INTO EARLY THIS MORNING... .CLEAR SKIES AND A DRY AIRMASS HAS ALLOWED SCATTERED TEMPERATURES TO FALL INTO THE 30S OVERNIGHT IN AREAS THAT ARE SHELTERED...USUALLY EXPERIENCE LIGHT OVERNIGHT WINDS AND IN LOW LYING AREAS. UNPROTECTED VEGETATION MAY BE DAMAGED OR KILLED. COZ038>040-042>051-041500- /O.CON.KBOU.FR.Y.0003.000000T0000Z-141004T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 346 AM MDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...LOWS WILL FALL INTO THE 30S BY OR JUST AFTER SUNRISE. LOW LYING AREAS WILL LIKELY FALL INTO THE LOWER 30S AND EXPERIENCE FROST. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS ADVISED TO BRING IN OR COVER OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. && $$
640 WWUS75 KBOU 041438 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 838 AM MDT SAT OCT 4 2014 COZ038>040-042>051-041545- /O.EXP.KBOU.FR.Y.0003.000000T0000Z-141004T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 838 AM MDT SAT OCT 4 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AS EXPECTED AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 3, 3:11 PM MDT, 16 minutes earlier.
Area forecast discussion, Oct 3, 3:11 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 311 PM MDT FRI OCT 3 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 258 PM MDT FRI OCT 3 2014 THE STRONG COLD FRONT OVERNIGHT HAS MOVED ON TO THE SOUTHEAST LEAVING COOLER TEMPERATURES AND LINGERING WINDS IN THE MOUNTAINS AND NORTHEAST CORNER. THE WINDS OVER THE MOUNTAINS WILL CONTINUE INTO TOMORROW AS THE JET EXITS AND THE RIDGE BUILDS IN INCREASING MID LEVEL WARMING. STRONGEST WINDS WILL BE OVER THE HIGHER RIDGES ABOVE 10,000 FT WHERE GUSTS UP TO 45 MPH ARE POSSIBLE. WINDS OVER THE FAR NORTHEAST CORNER OF THE PLAINS WILL SUBSIDE BY 00Z COMBINING WITH PARTLY CLOUDY TO CLEAR SKIES THAT WILL ALLOW TEMPERATURES TO REACH CLOSE TO FREEZING. WILL BE ISSUING A FROST ADVISORY FOR SEDGWICK...PHILLIPS AND LOGAN COUNTIES THROUGH THE EARLY MORNING HOURS. CONDITIONS AT THIS TIME COULD BE HARMFUL TO SENSITIVE PLANTS. THE REMAINDER OF THE PLAINS AREAS WILL BE WARMER WITH MORE WSW FLOW THAT WILL ALLOW SOME DOWNSLOPING NEAR THE PALMER DIVIDE AREA AND CLOSER TO THE FOOTHILLS TO KEEP TEMPERATURES ABOVE FREEZING. THE UPPER RIDGE WILL CONTINUE TO BUILD IN INCREASING TEMPERATURES TO THE LOWER 70S FOR THE PLAINS ON SATURDAY WITH WINDS CONTINUING IN THE MOUNTAINS THROUGH THE AFTERNOON TOMORROW WITH GUSTS UP TO 40 MPH OVER THE HIGHER PEAKS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 258 PM MDT FRI OCT 3 2014 MODELS CONTINUE IN AGREEMENT ON THE FACT THAT A STRONG UPPER RIDGE WILL BUILD OVER THE WESTERN U.S. OVER THE NEXT FEW DAYS. THE WARMEST TEMPERATURES WILL REMAIN WEST OF COLORADO...BUT THE NORTH CENTRAL MOUNTAINS AND NORTHEAST PLAINS SHOULD WARM TO AROUND SEASONAL NORMALS. MODERATE NORTHWESTERLY FLOW ALOFT WILL BE RELATIVELY DRY...KEEPING SKIES MOSTLY CLEAR THROUGH THE FIRST HALF OF NEXT WEEK. THURSDAY AND FRIDAY PRESENT A BIT OF A CHALLENGE...AS IT IS DIFFICULT TO TELL WHERE THE REMNANTS OF TROPICAL STORM SIMON WILL EVENTUALLY WIND UP. THE GFS BRINGS A NICE AREA OF PRECIPITATION TO SOUTHEAST COLORADO BY THURSDAY AND FRIDAY...WHILE THE ECMWF HAS A MORE WESTERN SOLUTION...THAT STRUGGLES TO BRING MUCH MOISTURE TO COLORADO. FOR THE TIME BEING...WILL GO ALONG WITH NEIGHBORING OFFICES THAT WANT TO BRING PRECIPITATION TO OUR REGION. THE LARGE SPECTRUM OF MODEL SOLUTIONS OUT AT 160+ HOURS MAKE IT HARD TO TELL WHAT WILL EVENTUALLY HAPPEN. THUS...CONFIDENCE IN THE THURSDAY AND FRIDAY FORECASTS IS LOW. && .AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON) ISSUED AT 258 PM MDT FRI OCT 3 2014 VFR CONDITIONS WILL PREVAIL OVERNIGHT AND INTO TOMORROW. SURFACE WINDS WILL BE LIGHT AND VARIABLE WITH A HIGH LEVEL CEILING THROUGH THE DAY TOMORROW. && .BOU WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY FOR COZ048-050-051. && SHORT TERM...BOWEN LONG TERM...DANKERS AVIATION...BOWEN
Hazardous weather outlook, Oct 3, 10:40 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT FRI OCT 3 2014 COZ030>051-041645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON OVER THE HIGHER MOUNTAINS AND EAST SLOPES WITH GUSTS UP TO 40 MPH EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.